Hail, Newton
- When
- August 15, 2:58 PM CST
- Where
- Newton County, Marocco
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.950, -87.450
A few thunderstorms developed over northwest Indiana producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A few thunderstorms developed over northwest Indiana producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 15, 2:06 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 306 PM CDT SAT AUG 15 2015 .SHORT TERM... 259 PM CDT THROUGH SUNDAY... MAIN FORECAST CONCERNS INCLUDE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH EARLY EVENING AND HEAT AND HUMIDITY ON SUNDAY. AS EXPECTED...THUNDERSTORMS INITIATED IN CONVERGENCE AXIS LAYED ACROSS CWA AND STARTING TO SEE A FEW ISOLATED STORMS POP ON THE LAKE BREEZE AS IT PUSHES INLAND. MODERATE TO STRONG INSTABILITY BUT MARGINAL SHEAR WILL SUPPORT MAINLY GUSTY WINDS AND SMALL HAIL IN THE STRONGEST STORMS...AS WELL AS HEAVY RAINFALL DUE TO SLOW STORM MOTIONS. CANNOT COMPLETELY RULE OUT AN ISOLATED MARGINALLY SEVERE STORM/GUSTS TO 60 MPH/IN ANY LONGER LIVED UPDRAFT. LACK OF LARGER SCALE FORCING FOR ASCENT AND LOSS OF INSTABILITY THIS EVENING SHOULD RESULT IN STORMS QUICKLY WEAKENING AND COVERAGE DIMINISHING. THE REST OF THE NIGHT WILL BE MUGGY WITH CLEARING SKIES AND LOWS GENERALLY UPPER 60S-LOWER 70S RURAL AND SUBURBAN AREAS AND MID 70S IN AND NEAR DOWNTOWN CHICAGO. ON SUNDAY...AXIS OF STRONG MIDLEVEL RIDGE CENTERED OVER DESERT SOUTHWEST WILL BE MORE FIRMLY OVERHEAD...WITH ASSOCIATED WARMER MIDLEVEL TEMPS EFFECTIVELY CAPPING CONVECTIVE DEVELOPMENT. IN ADDITION...THERE WILL BE MUCH LESS CLOUD COVER/FEW TO SCATTERED CUMULUS GIVEN CAPPING AND SUBSIDENCE UNDER RIDGE. SURFACE HIGH PRESSURE WILL BE CENTERED OVER LOWER OHIO AND TN VALLEY...WITH FRONTAL TROUGH TRAILING FAIRLY DEEP LOW PRESSURE OVER ONTARIO. SOUTHWEST WINDS OVER LAND SHOULD INCREASE TO 10 TO 15 MPH WITH GUSTS TO 20 MPH DURING THE AFTERNOON...PREVENTING LAKE BREEZE DEVELOPMENT. HEART OF THERMAL RIDGE WILL BE CENTERED OVER NORTHERN LAKES...THOUGH 925 MB TEMPS WARMING TO >24 CELSIUS DURING AFTERNOON AND MIXING THROUGH THAT LAYER SUPPORTS HIGHS IN 90 TO 93 RANGE BASED OFF LOCAL CLIMO. GIVEN THESE HOT TEMPERATURES...CONCERN AND SOME UNCERTAINTY LIES WITH DEWPOINTS AND RESULTANT HEAT INDEX VALUES AT PEAK HEATING. CONSIDERING THAT DEWPOINTS HAVE STAYED MUCH HIGHER TODAY THAN EXPECTED INTO THE 70S...POSSIBLY WITH CONTRIBUTION FROM EVAPOTRANSPIRATION...DEWPOINTS MAY NOT MIX OUT AS MUCH AS SHOWN ON SOME GUIDANCE SUNDAY AFTERNOON. HAVE INCREASED FORECAST DEWPOINTS TO UPPER 60S TO LOWER 70S...WHICH YIELDS MAXIMUM HEAT INDEX VALUES OF 95 TO 100 DEGREES. WILL HAVE EVENING SHIFT ISSUE AN SPS FOR THE HEAT ON SUNDAY. RC && .LONG TERM... 259 PM CDT SUNDAY NIGHT THROUGH SATURDAY... FOR THE LONGER TERM FORECAST PERIOD...THE UPPER RIDGE THAT WILL BRING THE VERY WARM CONDITIONS TO THE REGION ON SUNDAY WILL BE SUPPRESSED TO THE SOUTHWEST AS BROAD DEEP UPPER TROUGHING DEVELOPS OVER SRN CANADA. A COLD FRONT ASSOCIATED WITH A LEADING SHORT WAVE CROSSING THE UPPER MISSISSIPPI VALLEY WILL BEGIN TO SLOWLY DROP SOUTH THROUGH WISCONSIN AND LAKE MICHIGAN. THE FRONT IS EXPECTED TO BECM STATIONARY NEAR THE IL/WI BORDER AND THE SRN TIP OF LAKE MICHIGAN. INCREASING SWLY FLOW AHEAD OF THE APPROACHING FRONT WILL DRAW DEEP LAYER MOISTURE ACROSS THE REGION...WITH A ZONE OF HIGH PWAT AIR...AROUND 2 INCHES...POOLING ALONG THE FRONT. THUNDERSTORMS DEVELOPING ALONG THE FRONT SHOULD BEGIN TO SAG INTO NRN IL BY MONDAY MORNING. THUNDERSTORM COVERAGE SHOULD INCREASE THROUGH THE DAY ON MONDAY AND INTO MONDAY EVENING AS THE FRONT STALLS OUT NEAR THE IL/WI BORDER...THIS WARM SECTOR CONVECTION DEVELOPING IN THE WARM/MOIST/UNSTABLE AIRMASS SOUTH OF THE FRONT AND OVERRUNNING CONVECTION DEVELOPING NORTH OF THE FRONT. SO...WHILE IT IS A BIT UNCERTAIN HOW FAR SOUTH THE BOUNDARY WILL SAG INTO NRN IL/IN...THUNDERSTORM CHANCES WILL BE HIGH WHETHER IT BE DUE TO THE INSTABILITY IN THE WARM SECTOR...ENHANCED BY A MID LEVEL SHORTWAVE CROSSING THE REGION...OR OVERRUNNING NORTH OF THE BOUNDARY. BY TUESDAY...THE BOUNDARY WILL LIFT BACK NORTH AS A WARM FRONT WHILE A NEW LOW DEVELOPS OVER THE CENTRAL PLAINS. WHILE THE REGION REMAINS WITHING THE WARM SECTOR AHEAD OF THE COLD FRONT SAGGING SOUTH TO THE IL/WI BORDER AND THE APPROACH OF A NEW COLD FRONT ASSOCIATED WITH THE DEVELOPING PLAINS LOW...TEMPERATURES WILL REMAIN AT SEASONABLE LEVELS WITH HIGHS GENERALLY IN THE MIDDLE TO UPPER 80S THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH MIDWEEK AS THE NEXT COLD FRONT APPROACHES THE REGION. THERE ARE SOME SLIGHT TIMING DIFFERENCES BETWEEN THE GFS/ECMWF WITH RESPECT TO THE TIMING OF THE FRONTAL PASSAGE...BUT THERE DIFFERENCES WERE SMALL ENOUGH TO GO WITH A GFS/ECMWF BLEND FOR THE TIMING OF THE FROPA...WHICH SHOULD CROSS THE REGION WEDNESDAY AFTERNOON OR EVENING. FOLLOWING THE FROPA...TEMPERATURES WILL DROP OFF WITH HIGHS ONLY IN THE 70S FOR THURSDAY. A SHORT PERIOD OF DRY WEATHER SHOULD SET UP FOR THURSDAY EVENING INTO SATURDAY MORNING AS HIGH PRESSURE BUILDS ACROSS THE REGION. THE NEXT CHANCE FOR PCPN MAY BE AS SOON AS NEXT SATURDAY AS A RETURN FLOW OF MOISTURE SETS UP BEHIND THE EXITING HIGH PRESSURE AND ANOTHER COLD FRONT DROPS THROUGH THE UPPER MISSISSIPPI VALLEY. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * WINDS BECOMING EASTERLY BY 21Z AND LIKELY SOMEWHAT VARIABLE AT TIMES NEAR STORMS. * ISOLATED TO SCATTERED TSRA NEAR THE TERMINALS THROUGH LATE THIS AFTERNOON. * SOUTHWEST WINDS ON SUNDAY INCREASING OVER 10 KT DURING THE MID TO LATE MORNING. //DISCUSSION...UPDATED 18Z... A WEAK SURFACE BOUNDARY ACROSS NORTHERN ILLINOIS AND FAR NORTHWEST INDIANA...ALONG WITH A DEVELOPING LAKE BREEZE AS OF EARLY THIS AFTERNOON...ARE SERVING AS FOCI FOR ISOLATED TO SCATTERED STORMS ACROSS THE AREA. THESE STORMS WILL CONTINUE TO PULSE UP IN THE HEATING OF THE AFTERNOON...THOUGH EACH STORM IS LIKELY TO PULSE DOWN FAIRLY QUICKLY TOO DUE TO LIMITED WIND SHEAR FOR ORGANIZATION. STORMS SHOULD SLOWLY DRIFT TO THE SOUTH-SOUTHEAST. THE LAKE BREEZE HAS BEEN SLOW TO MOVE INLAND AT THIS POINT BUT IS PRESENT JUST OFFSHORE OF COOK COUNTY AND INTO FAR EASTERN LAKE COUNTY ILLINOIS. IT IS NOT OUT OF THE QUESTION THAT IT DOES NOT REACH ORD OR MDW UNTIL LATE DAY OR EVEN AT ALL...ALTHOUGH IF THIS OCCURS THE WEST-SOUTHWEST WINDS SHOULD STILL REMAIN BELOW 10 KT THIS AFTERNOON. WINDS WILL INCREASE FROM THE SOUTHWEST ON SUNDAY AS MIXING INCREASES DURING WHAT IS EXPECTED TO BE A HOT DAY. SPEEDS WILL TOP 10 KT...LIKELY SOMETIME MID TO LATE MORNING. //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM-HIGH IN WINDS REMAINING BELOW 10 KT THIS AFTERNOON APART FROM STORMS. * HIGH IN ISOLATED TO SCATTERED TSRA AND TIMING. LOW IN WHETHER ANY STORMS DIRECTLY IMPACT ORD...AND MEDIUM IN MDW. * HIGH IN WINDS ON SUNDAY. //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...VFR. SOUTHWEST WINDS. MONDAY...CHANCE TSRA. SOUTHWEST WINDS. TUESDAY...CHANCE TSRA. SOUTHEAST WINDS. WEDNESDAY...CHANCE TSRA. SOUTH WINDS. THURSDAY...CHANCE TSRA. SOUTHWEST WINDS. FRIDAY...VFR. SOUTHWEST WINDS. RATZER && .MARINE... 259 PM CDT A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL GRADUALLY SETTLE TO THE SOUTHEAST AS LOW PRESSURE OVER SOUTHERN MANITOBA LIFTS TO THE NORTHEAST AND A TRAILING COLD FRONT MOVES ACROSS THE NORTHERN PLAINS. BY SUNDAY EVENING...THE LOW WILL REACH JAMES BAY WHILE THE TRAILING COLD FRONT MOVES OVER THE WESTERN GREAT LAKES. THE SOUTHERN END OF THE FRONT WILL THEN EXTEND SOUTHWEST TO A NEW LOW DEVELOPING OVER THE CENTRAL PLAINS. AS THE CANADIAN LOW CONTINUES OFF TO THE NORTHEAST...THE COLD FRONT WILL SLOWLY MOVE DOWN THE LENGTH OF LAKE MICHIGAN SUNDAY NIGHT AND MONDAY...BUT SHOULD STALL OUT OVER THE SOUTH END OF THE LAKE AS THE PLAINS SFC LOW REMAINS NEARLY STATIONARY. BY MONDAY NIGHT THE PLAINS LOW WILL DEEPEN SLIGHTLY AS THE COLD FRONT RETREATS BACK NORTH AS A WARM FRONT. BY TUESDAY EVENING...THE PLAINS LOW WILL MOVE INTO IOWA WHILE THE WARM FRONT EXTENDS EAST ACROSS SOUTHERN WISCONSIN AND CENTRAL LAKE MICHIGAN AND A NEW COLD FRONT EXTENDS SOUTHWEST INTO THE TEXAS PANHANDLE. BY WEDNESDAY EVENING...THE SURFACE LOW IS EXPECTED TO DEEPEN AS IT REACHES LAKE SUPERIOR. THE WARM FRONT WILL THEN LIFT NORTH OF THE GREAT LAKES AND THE COLD FRONT WILL SWEEP ACROSS THE LAKE LAKE MICHIGAN. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 325 PM CDT SAT AUG 15 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 325 PM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: WIND GUSTS TO 40 TO 50 MPH. HAIL UP TO DIME SIZE. HEAVY DOWNPOURS. FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE EARLY EVENING HOURS. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS HAVE FORMED DUE TO A LINGERING WEAK FRONTAL BOUNDARY...LAKE BREEZE MOVING INLAND AND WEAK UPPER LEVEL DISTURBANCE. WEAK DEEP LAYER WIND SHEAR WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS SOMEWHAT...WITH ISOLATED STRONG STORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...AS WELL AS HEAVY DOWNPOURS AND FREQUENT LIGHTNING. A MARGINALLY SEVERE THUNDERSTORM CANNOT BE COMPLETELY RULED OUT IN A LONGER LASTING UPDRAFT. THUNDERSTORMS SHOULD QUICKLY DIMINISH IN COVERAGE AND INTENSITY BY ABOUT SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT AND HUMID WEATHER IS EXPECTED ON SUNDAY...WITH MAXIMUM HEAT INDEX VALUES UP TO 100 DEGREES. PERIODS OF THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON INTO THURSDAY. THERE MAY BE ANOTHER CHANCE FOR THUNDERSTORMS NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-162030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 325 PM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY INTO THURSDAY AND AGAIN ON SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 325 PM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE ON THE FAR SOUTHERN PART OF THE LAKE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON NORTHERN LAKE MICHIGAN SUNDAY NIGHT...THEN THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE LAKE MONDAY THROUGH THURSDAY AND AGAIN ON SATURDAY. && RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 224 PM CDT SAT AUG 15 2015 ILZ011-012-020-152015- KENDALL IL-KANE IL-DE KALB IL- 224 PM CDT SAT AUG 15 2015 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DE KALB...SOUTHWESTERN KANE AND NORTHWESTERN KENDALL COUNTIES UNTIL 315 PM CDT... AT 222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MAPLE PARK...OR 7 MILES EAST OF DE KALB...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LITTLE ROCK... SUGAR GROVE... HINCKLEY... INCLUDING THE FOLLOWING INTERSTATE... I-88 BETWEEN MILE MARKERS 95 AND 106. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4193 8871 4195 8856 4169 8842 4166 8874 TIME...MOT...LOC 1922Z 355DEG 12KT 4189 8863 MTF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
242 PM CDT SAT AUG 15 2015
ILZ014-152030-
COOK IL-
242 PM CDT SAT AUG 15 2015
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL COOK COUNTY UNTIL 330
PM CDT...
AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUMBOLDT PARK...OR NEAR OAK PARK...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... CICERO... BERWYN...
OAK PARK... STICKNEY... FOREST VIEW...
DOUGLAS PARK... HUMBOLDT PARK... LOGAN SQUARE...
THIS INCLUDES... HAWTHORNE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4195 8774 4193 8767 4181 8768 4180 8775
4188 8780
TIME...MOT...LOC 1941Z 012DEG 11KT 4189 8772
MTFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
257 PM CDT SAT AUG 15 2015
ILZ003-004-008-011-152045-
BOONE IL-OGLE IL-WINNEBAGO IL-DE KALB IL-
257 PM CDT SAT AUG 15 2015
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DE KALB...SOUTHWESTERN
BOONE...EAST CENTRAL OGLE AND SOUTHEASTERN WINNEBAGO COUNTIES UNTIL
345 PM CDT...
AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHERRY VALLEY...OR 3 MILES WEST OF BELVIDERE...MOVING SOUTH AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD... BELVIDERE... CHERRY VALLEY...
KIRKLAND...
THOSE ATTENDING THE BOONE COUNTY FAIR ARE NEAR THE PATH OF THIS
STORM AND SHOULD PREPARE FOR POSSIBLE DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4228 8897 4227 8883 4205 8877 4196 8893
4203 8907
TIME...MOT...LOC 1956Z 358DEG 17KT 4220 8892
MTFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 PM CDT SAT AUG 15 2015
ILZ012>014-152115-
DUPAGE IL-COOK IL-KANE IL-
326 PM CDT SAT AUG 15 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL COOK...SOUTHEASTERN KANE AND
DUPAGE COUNTIES UNTIL 415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WARRENVILLE...OR NEAR BATAVIA...MOVING SOUTH AT 10 MPH. ANOTHER
STRONG THUNDERSTORM WAS NEAR FRANKLIN PARK. SCATTERED STRONG
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THIS AREA.
WINDS IN EXCESS OF 40 MPH ALONG WITH DIME SIZE HAIL WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
A LARGE PART OF THE WESTERN CHICAGO METRO AREA.
THIS INCLUDES...
BROOKFIELD ZOO...TRITON COLLEGE...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...
FERMILAB...KANE COUNTY COUGARS BALLPARK...MORTON ARBORETUM...
WHEATON COLLEGE...AND BENEDICTINE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4193 8778 4180 8776 4172 8792 4172 8803
4173 8803 4172 8835 4199 8835 4199 8792
TIME...MOT...LOC 2024Z 350DEG 10KT 4182 8822
MTFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SAT AUG 15 2015
INZ010-011-019-152115-
JASPER IN-BENTON IN-NEWTON IN-
335 PM CDT SAT AUG 15 2015
...SPECIAL WEATHER STATEMENT FOR NEWTON...NORTHWESTERN BENTON AND
SOUTHERN JASPER COUNTIES UNTIL 415 PM CDT/515 PM EDT/...
AT 334 PM CDT /434 PM EDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MOROCCO...MOVING SOUTH AT 10 MPH. MORE SCATTERED
STRONG STORMS WERE ALSO DEVELOPING ACROSS PARTS OF NEWTON AND JASPER
COUNTIES.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RENSSELAER... KENTLAND... MOROCCO...
BEAVER CITY... MOODY... PERCY JUNCTION...
ENOS... MCCOYSBURG... SURREY...
FAIR OAKS... PLEASANT RIDGE... PERKINS...
RAUB... REMINGTON... GOODLAND...
BROOK... COLLEGEVILLE... MOUNT AYR...
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 226.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4084 8710 4073 8710 4073 8753 4110 8753
4110 8724 4100 8699 4084 8699
TIME...MOT...LOC 2034Z 353DEG 8KT 4097 8738
MTFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
341 PM CDT SAT AUG 15 2015
ILZ013-014-020-022-152130-
DUPAGE IL-WILL IL-KENDALL IL-COOK IL-
341 PM CDT SAT AUG 15 2015
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COOK...NORTHWESTERN
WILL...SOUTHERN DUPAGE AND KENDALL COUNTIES UNTIL 430 PM CDT...
AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PLAINFIELD...MOVING EAST AT 10 MPH. MORE SCATTERED STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE SOUTHWEST CHICAGO METRO
AREA. BECAUSE OF AN ABUNDANCE OF RAIN COOLED OUTFLOW BOUNDARIES
INTERACTING WITH EACH OTHER...BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE
IN THIS AREA WITH THESE STORMS. HOWEVER...THE ATMOSPHERE DOES NOT
FAVOR A TORNADO.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AURORA... JOLIET... NAPERVILLE...
BOLINGBROOK... ROMEOVILLE... PLAINFIELD...
OSWEGO... LOCKPORT... NEW LENOX...
HOMER GLEN... YORKVILLE... LEMONT...
LITTLE ROCK... CHANNAHON... MINOOKA...
PLANO... BURR RIDGE... SANDWICH...
WILLOW SPRINGS... INGALLS PARK...
THIS INCLUDES... ARGONNE NATIONAL LABORATORY...UNIVERSITY OF ST.
FRANCIS...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...JOLIET JUNIOR
COLLEGE...JOLIET SLAMMERS BASEBALL...AND LEWIS UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4145 8791 4146 8825 4146 8859 4172 8860
4173 8791
TIME...MOT...LOC 2039Z 282DEG 7KT 4168 8822
MTFThe Chicago radar (KLOT), 90 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597623, 597624.